Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 44, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 14, 2012, 6:01 PM EDT for Brunswick County, Columbus County, North Carolina; Horry County, South Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2012, 6:01 PM EDT (22:01 UTC)
- Expired
- May 14, 2012, 7:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 11 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
431
WUUS52 KILM 142201
SVRILM
NCC019-047-SCC051-142300-
/O.NEW.KILM.SV.W.0044.120514T2201Z-120514T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
601 PM EDT MON MAY 14 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
EASTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 700 PM EDT
* AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WAMPEE...OR NEAR NORTH
MYRTLE BEACH...AND MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BROOKSVILLE...
LITTLE RIVER...
CALABASH...
LONGWOOD...
SEASIDE...
RUSSTOWN...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3392 7829 3389 7841 3383 7865 3376 7880
3393 7892 3409 7849 3400 7830
TIME...MOT...LOC 2202Z 260DEG 21KT 3388 7871
$$
III3 follow-up statements
520
WWUS52 KILM 142225
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EDT MON MAY 14 2012
NCC019-047-SCC051-142300-
/O.CON.KILM.SV.W.0044.000000T0000Z-120514T2300Z/
COLUMBUS NC-HORRY SC-BRUNSWICK NC-
625 PM EDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN BRUNSWICK...EAST CENTRAL HORRY AND EXTREME SOUTH
CENTRAL COLUMBUS COUNTIES...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CALABASH...MOVING
EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNSET BEACH
AND SEASIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3389 7844 3389 7841 3383 7865 3377 7878
3384 7885 3399 7876 3403 7864
TIME...MOT...LOC 2225Z 260DEG 21KT 3388 7855
$$
III736
WWUS52 KILM 142244
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
644 PM EDT MON MAY 14 2012
NCC047-142254-
/O.CAN.KILM.SV.W.0044.000000T0000Z-120514T2300Z/
COLUMBUS NC-
644 PM EDT MON MAY 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL COLUMBUS
COUNTY IS CANCELED...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3390 7866 3396 7870 3397 7868 3395 7865
3397 7865 3398 7863 3399 7863 3400 7860
3389 7844 3389 7841 3384 7861
TIME...MOT...LOC 2244Z 278DEG 7KT 3394 7858
$$
NCC019-SCC051-142300-
/O.CON.KILM.SV.W.0044.000000T0000Z-120514T2300Z/
HORRY SC-BRUNSWICK NC-
644 PM EDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN BRUNSWICK AND EXTREME EAST CENTRAL HORRY COUNTIES...
AT 644 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
ABOUT 5 MILES NORTHEAST OF LITTLE RIVER...MOVING EAST AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALABASH...
SEASIDE AND SUNSET BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3390 7866 3396 7870 3397 7868 3395 7865
3397 7865 3398 7863 3399 7863 3400 7860
3389 7844 3389 7841 3384 7861
TIME...MOT...LOC 2244Z 278DEG 7KT 3394 7858
$$
III467
WWUS52 KILM 142256
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
656 PM EDT MON MAY 14 2012
NCC019-SCC051-142306-
/O.EXP.KILM.SV.W.0044.000000T0000Z-120514T2300Z/
HORRY SC-BRUNSWICK NC-
656 PM EDT MON MAY 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRUNSWICK AND
EXTREME EAST CENTRAL HORRY COUNTIES WILL EXPIRE AT 700 PM EDT...
AT 656 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3390 7866 3396 7870 3397 7868 3395 7865
3397 7865 3398 7863 3399 7863 3400 7860
3389 7844 3389 7841 3384 7861
TIME...MOT...LOC 2256Z 278DEG 7KT 3393 7855
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:29 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 14, 3:29 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 329 PM EDT MON MAY 14 2012 .SYNOPSIS... SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE UPCOMING WEEK...AS A LOW PRESSURE SYSTEM ACROSS THE GULF COAST STATES MOVES SLOWLY NORTHEAST ACROSS THE REGION. A COLD FRONT WILL PUSH OFFSHORE BY THURSDAY WITH DRIER CONDITIONS EXPECTED INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM MONDAY...MAIN FOCUS FOR THE SHORT TERM IS THE RELATIVELY STRONGLY FORCED AREA OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING BASICALLY SOUTH TO NORTH AND JOGGING TO THE EAST EVER SO SLIGHTLY. WILL GO WITH CATEGORICAL POPS WEST BASICALLY IN THIS AREA THROUGH THE AFTERNOON AND EARLY EVENING HOURS WITH CHANCE ELSEWHERE. FORECAST CHALLENGE IS HOW THIS AREA HOLDS TOGETHER THROUGH THE OVERNIGHT AREAS. THE FORCING APPEARS TO BE FAVORING COUPLED 200-300MB DIVERGENCE WITH THE LOW LEVEL CONVERGENCE OF THE FRONT. THIS FRONT WILL MAKE LITTLE IF ANY EASTWARD PROGRESS TO THE EAST OVERNIGHT. THE UPPER LEVEL FORCING MOVES OFF TO THE NORTH AND EAST AND BECOMES MORE DIFFUSE. CONSIDERING THESE FACTORS AND THE INHERIT DIURNAL NATURE OF THE ACTIVITY HAVE DRAMATICALLY DECREASED POPS FOR THE OVERNIGHT HOURS. I DO KEEP CHANCE VALUES IN THE WESTERN COUNTIES AND OFFSHORE WITH THE COASTAL AREAS IN A RELATIVE MINIMUM. OVERNIGHT LOWS SHOULD HOVER IN THE MIDDLE 60S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 PM MONDAY...HIGHLY AMPLIFIED MID TO UPPER LEVEL TROUGH REACHING DOWN FROM THE GREAT LAKES TO THE GULF OF MEXICO WILL TRACK SLOWLY EAST THROUGH THE PERIOD AS SURFACE LOW REMAINS OVER THE CAROLNAS JUST TO OUR WEST. THIS WILL MAINTAIN A DEEP S-SW FLOW OF WARM MOIST AIR INTO THE AREA UNTIL IT EVENTUALLY MOVES TO THE COAST PUSHING A COLD FRONT THROUGH THE CAROLINAS WED NIGHT INTO EARLY THURSDAY. SHORTWAVE ENERGY ROTATING AROUND THIS TROUGH WILL TRACK ACROSS THE CAROLINAS KEEPING UNSETTLED WEATHER THROUGH THE PERIOD. PLENTY OF CIRRUS CLOUDS WILL STREAM IN FROM CONVECTION UPSTREAM WHILE OTHER CLOUD DEVELOPMENT WILL COMBINE TO KEEP CLOUDS IN THE FORECAST THROUGHOUT. NAM/GFS SHOWING A LULL IN PCP AND POSSIBLY A BRIGHTENING OF SKIES TUES AFTN IN A BIT OF SUBSIDENCE ON BACK END OF ONE SHORTWAVE BEFORE ANOTHER COMES THROUGH LATER IN THE DAY. THERE WILL BE PERIODS OF SHOWERS ASSOCIATED MAINLY WITH PERTURBATIONS SWINGING THROUGH BUT THE BEST UPPER LEVEL SUPPORT WILL COME ON WED AND SHOULD SEE WIDER COVERAGE OF SHWRS/TSTMS THROUGH WED AFTN INTO THE EVENING IN MOIST UNSTABLE AIR AHEAD OF COLD FRONT AS IT TRACKS THROUGH THE AREA. THE COLD FRONT SHOULD CLEAR THE COAST BY DAYBREAK THURS WITH DRIER AIR FINALLY MAKING ITS WAY IN AFTER THE SHORT TERM PERIOD. TEMPS WILL BE VERY SIMILAR TUE AND WED...WITH HIGHS 80-83 BOTH DAYS AND MINIMUMS IN THE LOW/MID 60S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 300 PM MONDAY...MINIMAL CHANGES TO THE EXTENDED THIS AFTERNOON WITH AN ACTIVE RADAR. MEDIUM RANGE MODELS HAVE TRENDED TOWARD MORE OF A MORE PROGRESSIVE SOLUTION ESPECIALLY EARLY ON. HYBRID SYSTEM SEEN IN EARLIER CYCLES APPEARS LESS LIKELY NOW...ALTHOUGH IT CANT BE COMPLETELY RULED OUT. TEMPERATURES SHOULD BE NEAR TO SLIGHTLY BELOW CLIMATOLOGY. POPS MAY ENTER THE FORECAST ONCE AGAIN AT THE END OF THE PERIOD BUT TOO FAR OUT IN TIME TO INCLUDE AT THIS TIME.&& .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 18Z...PER CURRENT RADAR TRENDS CONFIDENCE IS HIGH THAT PREDOMINATE SHOWERS WITH TEMPO THUNDERSTORMS WILL AFFECT BOTH FLO/LBT TERMINALS THIS AFTERNOON. ALTHOUGH VERY SHORT PERIODS OF IFR WILL OCCUR WITH THE THUNDERSTORMS WILL JUST INDICATE PREDOMINATE MVFR CONDITIONS FOR NOW AND AMEND IF NECESSARY. WILL ALSO INDICATE VCSH/VFR AT THE MYR/CRE TERMINALS AS LIGHT SHOWERS REMAIN JUST INLAND. BUT AT THE ILM TERMINAL WHERE SHOWER DEVELOPMENT IS MORE ROBUST WILL INCLUDE A TEMPO GROUP FOR SHOWERS/MVFR FOR SEVERAL HOURS EARLY THIS AFTERNOON. THE PRECIPITATION SHOULD END OR BECOME VERY ISOLATED THIS EVENING. AT FLO/LBT THERE WILL BE A POTENTIAL FOR STRATUS/FOG THROUGH SUNRISE...BUT SINCE BOUNDARY LAYER WINDS SHOULD ONLY DECREASE TO 15 KNOTS AND SKY COVER WILL BE BROKEN WILL ONLY INDICATE MVFR CONDITIONS FOR NOW. IFR WILL BE A POSSIBILITY IF WINDS DECREASE ENOUGH AND SKIES SCATTER. SHOWERS SHOULD DEVELOP AT THE COASTAL TERMINALS IN THE PRE-DAWN HOURS...BUT CONFIDENCE IS STILL LOW AS TO WHETHER THE ACTIVITY WILL BE ACTUALLY AT THE COAST OR OFFSHORE. WILL JUST INDICATE VCSH IN COASTAL TAFS ATTM. THERE MAY BE A BETTER CHANCE OF PRECIPITATION AT THE COASTAL TERMINALS ALONG THE SEA BREEZE BY MID-LATE MORNING. EXTENDED OUTLOOK...UNSETTLED WEATHER THROUGH THURSDAY WITH A GOOD CHANCE FOR SHOWERS/ISOLATED THUNDERSTORMS/TEMPO MVFR. VFR FRIDAY INTO SATURDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM MONDAY...MAIN FOCUS FOR THE SHORT TERM IS THE RELATIVELY STRONGLY FORCED AREA OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING BASICALLY SOUTH TO NORTH AND JOGGING TO THE EAST EVER SO SLIGHTLY. WILL GO WITH CATEGORICAL POPS WEST BASICALLY IN THIS AREA THROUGH THE AFTERNOON AND EARLY EVENING HOURS WITH CHANCE ELSEWHERE. FORECAST CHALLENGE IS HOW THIS AREA HOLDS TOGETHER THROUGH THE OVERNIGHT AREAS. THE FORCING APPEARS TO BE FAVORING COUPLED 200-300MB DIVERGENCE WITH THE LOW LEVEL CONVERGENCE OF THE FRONT. THIS FRONT WILL MAKE LITTLE IF ANY EASTWARD PROGRESS TO THE EAST OVERNIGHT. THE UPPER LEVEL FORCING MOVES OFF TO THE NORTH AND EAST AND BECOMES MORE DIFFUSE. CONSIDERING THESE FACTORS AND THE INHERIT DIURNAL NATURE OF THE ACTIVITY HAVE DRAMATICALLY DECREASED POPS FOR THE OVERNIGHT HOURS. I DO KEEP CHANCE VALUES IN THE WESTERN COUNTIES AND OFFSHORE WITH THE COASTAL AREAS IN A RELATIVE MINIMUM. OVERNIGHT LOWS SHOULD HOVER IN THE MIDDLE 60S. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 PM MONDAY...SOUTH TO SOUTHWEST FLOW EXPECTED THROUGH THE PERIOD AS LOW PRESSURE REMAINS OVER THE CAROLINAS TO THE WEST OF THE WATERS WITH HIGH PRESSURE IN THE OFF SHORE WATERS TO THE EAST BOTH TUES AND WED. THIS WILL ALSO KEEP UNSETTLED WEATHER THROUGH THE PERIOD. A HIGHLY AMPLIFIED MID TO UPPER TROUGH WILL MOVE SLOWLY EASTWARD PUSHING A COLD FRONT THROUGH THE WATERS BY THURS MORNING. WINDS WILL BE UP TO 15 KTS THROUGH TUES AFTN AND WILL DECREASE AND BEGIN TO VEER AROUND AS FRONT DRAWS NEAR LATE WED INTO THURS. BY END OF PERIOD...THURS MORNING...WINDS WILL VEER AROUND TO THE NW BEHIND COLD FRONT. WILL START OUT WITH SLIGHTLY HIGHER SEAS TUES MORNING AND LOWERING AS WINDS DIMINISH THROUGH WED BUT OVERALL THIS SOUTHERLY PUSH WILL KEEP SEAS 2 TO 4 FT THROUGH MOST OF THE PERIOD. WINDS AND SEAS WILL BE HIGHER IN AND AROUND ANY THUNDERSTORMS. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 300 PM MONDAY...NORTHEAST FLOW FOR THE MARINE COMMUNITY FOR THE EXTENDED AS HIGH PRESSURE RIDGE EXTENDS FROM THE NORTHEAST DOWN THROUGH THE APPALACHIANS. WIND SPEEDS WILL STAY HIGH ENOUGH...15-20 KNOTS TO KEEP SEAS INTERESTING ALTHOUGH THEY SHOULD AT THIS POINT REMAIN JUST BELOW FLAG CRITERIA. CAVEAT TO THIS FORECAST WITH THIS PATTERN ARE THE FREQUENT SURGES THAT ARE ALL BUT IMPOSSIBLE TO GAGE THIS FAR OUT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SHK SHORT TERM...RGZ LONG TERM...III AVIATION...SHK/MRR
Hazardous weather outlook, May 14, 5:05 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 505 AM EDT MON MAY 14 2012 AMZ250-252-254-256-150915- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 505 AM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-150915- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 505 AM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-150915- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 505 AM EDT MON MAY 14 2012 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 14, 3:12 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
312 PM EDT MON MAY 14 2012
NCZ087-096-099-142015-
BLADEN-COLUMBUS-ROBESON-
312 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 415 PM EDT...
AT 312 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF TOBERMORY TO 6 MILES SOUTHWEST
OF FAIRMONT...MOVING EAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LUMBERTON...
ABBOTTSBURG...AMMON...BARKER TEN MILE...BARNESVILLE...BLADENBORO...
BOARDMAN...CHADBOURN...CHERRY GROVE...DUART AND EVERGREEN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3489 7892 3486 7892 3484 7890 3485 7882
3485 7852 3486 7850 3476 7840 3420 7895
3450 7931 3492 7897
TIME...MOT...LOC 1912Z 270DEG 23KT 3492 7885 3445 7917
DIGIORGISpecial weather statement, May 14, 4:06 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
406 PM EDT MON MAY 14 2012
NCZ105-142100-
INLAND PENDER-
406 PM EDT MON MAY 14 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER COUNTY THROUGH 500
PM EDT...
AT 405 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHITE STOCKING...OR ABOUT 6 MILES EAST OF BURGAW...MOVING NORTHEAST
AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...MAPLE HILL...
MOORETOWN...WHITE STOCKING AND ST. HELENA.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3440 7783 3454 7797 3473 7773 3473 7768
3470 7767 3453 7759
TIME...MOT...LOC 2005Z 231DEG 17KT 3453 7781
DIGIORGILocal storm report, May 14, 4:26 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
426 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 2 NW DARLINGTON 34.32N 79.89W
05/14/2012 DARLINGTON SC TRAINED SPOTTER
LARGE TREE AROUND 3 FT IN DIAMETER FELL ON TRAILER ON
WIRE RD NEAR INTERSECTION OF HIGHWAY 52. MAN INSIDE
SLEEPING WAS NOT HARMED.
&&
EVENT NUMBER ILM1200089
RGZLocal storm report, May 14, 4:51 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
451 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL CONWAY 33.84N 79.06W
05/14/2012 E1.00 INCH HORRY SC MEDIA
QUARTER SIZE HAIL REPORTED IN DOWNTOWN CONWAY.
&&
EVENT NUMBER ILM1200090
LACORTELocal storm report, May 14, 5:08 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
508 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL CONWAY 33.84N 79.06W
05/14/2012 E0.88 INCH HORRY SC PUBLIC
NICKEL SIZE HAIL REPORTED IN CONWAY.
&&
EVENT NUMBER ILM1200091
LACORTELocal storm report, May 14, 5:46 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
546 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL CONWAY 33.84N 79.06W
05/14/2012 E1.00 INCH HORRY SC PUBLIC
QUARTER SIZE HAIL REPORTED IN CONWAY.
&&
EVENT NUMBER ILM1200092
LACORTEThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:04 PM EDT | Special Weather Statement | ILM | Robeson | 56 min |
| May 14, 3:12 PM EDT | Special Weather Statement | ILM | Robeson | 63 min |
| May 14, 4:06 PM EDT | Special Weather Statement | ILM | Pender | 54 min |
| May 14, 4:07 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 68 min |
| May 14, 5:17 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 58 min |
| May 14, 7:11 PM EDT | Special Weather Statement | ILM | Brunswick | 64 min |
| May 14, 12:56 PM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 79 min |
| May 14, 1:07 PM EDT | Special Weather Statement | ILM | Florence, Williamsburg | 53 min |
| May 14, 2:18 PM EDT | Special Weather Statement | ILM | Williamsburg | 57 min |
| May 14, 3:17 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Horry, Marion | 58 min |
| May 14, 3:22 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 32 min |
| May 14, 4:14 PM EDT | Tornado Warning | ILM | Horry | 31 min |
| May 14, 4:23 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 67 min |
| May 14, 4:33 PM EDT | Tornado Warning | ILM | Horry, Marion | 27 min |
| May 14, 4:47 PM EDT | Tornado Warning | ILM | Horry | 43 min |
| May 14, 5:10 PM EDT | Areal Flood Warning | ILM | Horry | 3 hr |
| May 14, 6:04 PM EDT | Special Marine Warning | ILM | 56 min | |
| May 14, 6:37 PM EDT | Special Weather Statement | ILM | Horry | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.